Nebraska, 2007

Winter Storm in Nebraska, February 24 to 25, 2007

February 24 to 25, 2007 · NWS OAX · 11 events in 11 counties and zones

Low pressure tracked across northeast Kansas and into northeast Iowa February 24th through February 25th. The storm dropped at least several inches of snow over most of eastern Nebraska and western Iowa, with 6 to as much 12 inches over a large part of northeast and east central Nebraska and west central Iowa.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Low pressure tracked across northeast Kansas and into northeast Iowa February 24th through February 25th. The storm dropped at least several inches of snow over most of eastern Nebraska and western Iowa, with 6 to as much 12 inches over a large part of northeast and east central Nebraska and west central Iowa. The snow began as rain and changed over to a rain/sleet mix in the late afternoon and early evening before changing to all snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Feb 24, 2:58 AM CST, 9 hours 2 minutes earlier.

Area forecast discussion, Feb 24, 2:58 AM CST, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
258 AM CST SAT FEB 24 2007

.DISCUSSION...

THE BIG WINTER STORM THAT WEVE BEEN TALKING ABOUT FOR A WEEK NOW
IS FINALLY COMING TO FRUITION. ITS ACTUALLY AMAZING AT THE CONSISTENCY
WITH THIS STORM...DESPITE THE OCCASIONAL SLIGHT WOBBLE WEST OR
EAST...ALL IN ALL...THIS IS PANNING OUT JUST ABOUT EXACTLY AS WE
IMAGINED.

IN THE SHORT TERM...WE ARE DEALING WITH SOME ONGOING ICE JAM
FLOODING ALONG THE ELKHORN RIVER. NOT A LOT OF NEW INFORMATION
EARLY THIS MORNING...BUT THIS THREAT WILL LIKELY CONTINUE THROUGH
THE DAYLIGHT HOURS SATURDAY. OTHERWISE...ONGOING PROBLEMS IN
EXISTING AREAS ACROSS NORTHEAST NEBRASKA REMAIN.

FOCUS SHIFTING TO WINTER STORM POTENTIAL AS THE UPPER LOW IS NOW
CLOSING ITSELF OFF AS IT MOVES OUT OF THE FOUR CORNERS REGION
WHICH IS INDUCING CYCLOGENESIS AS EXPECTED. THUNDERSTORMS ARE
BLOSSOMING ACROSS THE PLAINS AS SUBTROPICAL MOISTURE MOVES NORTH
ON THE LOW LEVEL JET. THE BEST INSTABILITY AXIS REMAINS WEST/SOUTHWEST
OF THE CWFA WHERE SOME HAIL HAS OCCURRED TONIGHT. NOT REALLY
EXPECTING SEVERE FOR OUR REGION TODAY...ALTHOUGH WE WILL LIKELY
SEE SCATTERED THUNDERSTORMS ESPECIALLY ACROSS SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA THIS MORNING...POSSIBLY LINGERING INTO THIS
AFTERNOON AS THE DRY SLOT MOVES INTO THE LOWER MISSOURI VALLEY.

THERE IS EXCELLENT 00Z MODEL CONTINUITY TODAY WITH THE STORM TRACK
WHICH STILL PUTS CWFA IN A FAVORED LOCATION FOR HEAVY SNOW. THE
CHANGEOVER WILL BE A BIT MESSY THOUGH AS WARM AIR ALOFT WILL ALLOW
FOR A PERIOD OF SLEET OR FREEZING RAIN ACROSS NORTHEAST NEBRASKA
BEFORE CHANGING TO ALL SNOW THIS AFTERNOON. HOURLY BUFKIT SOUNDINGS
INDICATE A CHANGEOVER TO ALL SNOW AT NLG AROUND 16Z TO 17Z...AT
KOFK AROUND 19Z...AND FBY...KLNK AND KOMA AROUND 00-02Z. EXTREME
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA FROM KFNB TO KICL PROBABLY
WOULD NOT CHANGE OVER UNTIL 03Z TO 04Z. THE DRY SLOT WILL HAVE TO
BE MONITORED THOUGH...AS THE 06Z NAM IS NOW SUGGESTING THAT IT
MIGHT HAVE MORE OF AN IMPACT ON EXPECTED QPF THAN PREVIOUSLY THOUGHT
ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA GENERALLY ALONG AND
SOUTH OF I80 WITH THE DEFORMATION BAND SETTING UP ACROSS NORTH
CENTRAL AND NORTHEAST NEBRASKA. IF THIS WERE TO VERIFY...SNOWFALL
AMOUNTS WOULD BE DRASTICALLY REDUCED ACROSS PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA. HAVE DISCOUNTED THIS RUN FOR NOW.

REGARDING BLIZZARD CONDITIONS...THE CORE OF THE STRONGER WINDS AT
850 MB REMAINS ACROSS CENTRAL NEBRASKA AND INTO CENTRAL KANSAS.
THUS...STILL AM EXPECTING WINDY CONDITIONS WITH SPEEDS OF 25 TO 30
MPH WITH OCCASIONAL HIGHER GUSTS. HOWEVER...HAVE DOUBTS THAT WE
COULD MEET BLIZZARD CRITERIA WITH WIDESPREAD VISIBILITIES 1/4 MILE
OR BLOW WITH GUSTS EXCEEDING 35 MPH FOR 3 HOURS OR LONGER. HAVE NO
DOUBT THOUGH THAT WELL EXPERIENCE WIDESPREAD 1/2 MILE IN MODERATE
SNOW WITH OCCASIONAL NEAR WHITEOUT CONDITIONS. ALSO...THE SNOW
WILL BE A LITTLE BIT ON THE HEAVIER SIDE WITH A RATIO OF 12 TO 13
TO 1 WHICH MIGHT HELP JUST A BIT TO PRECLUDE WIDESPREAD VISBYS 1/4
OR LESS.

REGARDING SNOWFALL AMOUNTS...BASED ON A COMPILATION OF TECHNIQUES
INCLUDING GARCIA AND COBB...AM STILL EXPECTING FROM 6 TO 10 INCHES
OF SNOW FOR A LARGE PORTION OF THE AREA...BUT WITH LESSER AMOUNTS
ALONG THE KANSAS AND MISSOURI BORDERS WHERE IT WILL TAKE THE
LONGEST TO SWITCH OVER. AMOUNTS MAY BE TEMPERED JUST A BIT BECAUSE
OF THE MIXED VARIETY OF THE PRECIP WITH SOME SLEET OR FREEZING
RAIN MIXED IN BEFORE CHANGING TO ALL SNOW.

REGARDING HEADLINES...HAVE OPTED TO ISSUE A WINTER STORM WARNING
ACROSS NORTHEAST NEBRASKA BEGINNING AT 18Z WHERE THE CHANGEOVER
WILL OCCUR FIRST. ITS ALSO IN THIS AREA WHERE THERE COULD BE A
PERIOD OF FREEZING RAIN AS WELL IF SURFACE TEMPS COOL FAST ENOUGH
AS COOLER AIR UNDERCUTS THE WARM WEDGE ALOFT. THE WINTER STORM WARNING
FOR THE NEXT TIER SOUTH FROM SEWARD TO ONAWA WILL BEGIN AT 21Z...WITH
THE FINAL TIER OF COUNTIES FROM FBY TO KBIE TO KLNK TO KOMA TO KHNR
WILL BEGIN AT 00Z. FOR THE EXTREME SOUTHEASTERN COUNTIES...HAVE
OPTED FOR A SNOW AND BLOWING SNOW ADVISORY DUE TO LESSER AMOUNTS
OF 3 TO 5 INCHES...BEGINNING AT 02Z.

REGARDING THE LENGTH OF THE STORM...THE PREVIOUS WINTER STORM WATCH
IS IN EFFECT UNTIL 12Z SUNDAY...BUT HAVE EXTENDED THE END OF ALL
WARNINGS AND ADVISORIES THROUGH 18Z. THIS IS MAINLY TO COVER THE
SIGNIFICANT BLOWING AND DRIFTING SNOW THAT WILL STILL BE ONGOING
THROUGH MIDDAY SUNDAY...DESPITE THE BULK OF THE ACCUMULATING SNOW
BEING OVER BY THEN. STILL LIKELY TO BE A LOT OF TRAVEL PROBLEMS
AS WELL SUNDAY MORNING...THUS THE REASONING FOR THE EXTENSION OF
THE HEADLINES.

DUE TO THE EXPECTED LIQUID QPF FROM RAIN AND THUNDERSTORMS TODAY...
BASED ON CONTINGENCY FORECASTS FROM THE RFC...COULD POSSIBLY SEE
FLOODING BEGIN AS EARLY AS SUNDAY. THIS IS A COMBINATION OF THE
PREVIOUS SNOW MELT WITH EXPECTED QPF. ADDITIONAL FLOODING COULD
BECOME A REALITY ACROSS THE ELKHORN AND PLATTE BASINS...THE BIG
BLUE BASIN...AND SMALLER FEEDER STREAMS IN THOSE AREAS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 12 PM CST SUNDAY
     FOR NEZ034-043>045-050-051-065.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY
     FOR NEZ052-053-066-067-078-088-089.

     SNOW AND BLOWING SNOW ADVISORY FROM 8 PM THIS EVENING TO 12 PM
     CST SUNDAY FOR NEZ068-090>093.

     WINTER STORM WARNING FROM NOON TODAY TO 12 PM CST SUNDAY FOR
     NEZ011-012-015>018-030>033-042.

IA...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 12 PM CST SUNDAY
     FOR IAZ043-055.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST SUNDAY
     FOR IAZ056-069-079-080.

     SNOW AND BLOWING SNOW ADVISORY FROM 8 PM THIS EVENING TO 6 AM
     CST SUNDAY FOR IAZ090-091.

&&

DEWALD
Hazardous weather outlook, Feb 24, 5:52 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
552 AM CST SAT FEB 24 2007

IAZ043-055-056-069-079-080-NEZ011-012-015>018-030>034-042>045-
050>053-065>067-078-088-089-250000-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-KNOX-CEDAR-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-SALINE-JEFFERSON-GAGE-
552 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA
AND WEST CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR WINTER STORM WILL CONTINUE TO DEVELOP TODAY BRINGING A
MIXTURE OF WINTRY PRECIPITATION TO THE OUTLOOK AREA. RAIN AND
ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING.
THE RAIN SHOULD BEGIN TO MIX WITH FREEZING RAIN OR SLEET ACROSS
NORTHEAST NEBRASKA BEFORE CHANGING TO ALL SNOW EARLY THIS AFTERNOON.
THE CHANGEOVER TO SNOW WILL SPREAD SOUTHEAST THROUGH THE DAY...
REACHING A FAIRBURY TO LINCOLN TO OMAHA TO COUNCIL BLUFFS LINE BY
6 PM. MODERATE TO HEAVY SNOW WILL CONTINUE OVERNIGHT BEFORE
TAPERING TO FLURRIES ON SUNDAY. FROM 6 TO 11 INCHES OF SNOW IS
FORECAST. IN ADDITION TO THE SNOW...NORTHERLY WINDS WILL INCREASE
TO 25 TO 35 MPH TONIGHT AND EARLY SUNDAY WHICH WILL CAUSE
SIGNIFICANT AREAS OF BLOWING AND DRIFTING SNOW AND NEAR WHITEOUT
CONDITIONS. THUS...A WINTER STORM WARNING WILL BE IN EFFECT FROM
THIS AFTERNOON AND EVENING THROUGH MIDDAY SUNDAY.

LOCAL ICE JAM FLOODING WILL CONTINUE TODAY ACROSS PORTIONS OF
NORTHEAST NEBRASKA. THE LOWLAND FLOODING WILL AFFECT AREAS ACROSS
THE ELKHORN AND PLATTE RIVER BASINS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THERE WILL BE A CHANCE FOR WIDESPREAD RIVER FLOODING THAT COULD
AFFECT MUCH OF THE OUTLOOK AREA THROUGH MID WEEK. THE RIVER
FLOODING WOULD BE THE RESULT OF CONTINUED ICE JAM PROBLEMS...BUT
ALSO BECAUSE OF RECENT HEAVY RAINS AND SATURATED GROUND FROM SNOWMELT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO LOCAL
LAW ENFORCEMENT AGENCIES FOR RELAY TO THE NATIONAL WEATHER
SERVICE. ALSO...SNOWFALL REPORTS WILL BE NEEDED TONIGHT AND SUNDAY.

IAZ090-091-NEZ068-090>093-250000-
FREMONT-PAGE-OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
552 AM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ALTHOUGH SEVERE
STORMS ARE NOT EXPECTED. RAIN WILL MIX WITH SLEET TONIGHT THEN
CHANGE TO SNOW BEFORE TAPERING TO FLURRIES ON SUNDAY. FROM 3 TO 6
INCHES OF SNOW ARE FORECAST. IN ADDITION...NORTHERLY WINDS WILL
INCREASE TO 25 TO 35 MPH WHICH WILL CREATE AREAS OF BLOWING AND
DRIFTING SNOW. THUS...A SNOW AND BLOWING SNOW ADVISORY IS IN
EFFECT TONIGHT THROUGH MIDDAY SUNDAY.

THE SNOW WILL BE THE RESULT OF A POWERFUL WINTER STORM MOVING
THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THERE WILL BE A CHANCE FOR WIDESPREAD RIVER FLOODING THAT COULD
AFFECT MUCH OF THE OUTLOOK AREA. THE RIVER FLOODING WOULD BE THE
RESULT OF RECENT HEAVY RAINS AND NEARLY SATURATED GROUND FROM
SNOWMELT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL REPORTS
SUNDAY MORNING.

DEWALD

In the hours before

Local storm report, Feb 24, 9:24 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
924 AM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     FLOOD            4 NNW SCRIBNER          41.72N 96.69W
02/24/2007                   DODGE              NE   EMERGENCY MNGR

            ICE JAM FLOODING PUSHED WATER OVER HWY. 275 ABOUT 1/4
            MILE NORTH OF CROWELL.

&&

JPOLLACK
Local storm report, Feb 24, 12:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1200 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLOOD            1 SE HADAR              42.10N 97.44W
02/24/2007                   PIERCE             NE   CO-OP OBSERVER

            AT 1045 AM, THE WATER LEVEL ON THE NORTH FORK OF THE
            ELKHORN RIVER JUST SE OF HADAR WAS 8.4 FEET. THE LEVEL IS
            DOWN 1 FOOT SINCE THE SAME TIME FRIDAY MORNING. NO ICE
            REMAINS IN THE RIVER AT THIS TIME.

&&
NO FLOODING IS OCCURRING.

LANDSVORK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 winter storm. Local standard time, as filed.

Winter Storm, Knox

When
February 24, 12:00 PM CST to February 25, 10:00 AM CST
Where
Knox forecast zone
Reported by
Official NWS Observations
Coordinates
42.637, -97.892 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow early in the afternoon on 2/24. The snow was heavy at times through afternoon, with the visibility occasionally lowered to 1/4 mile or less, with improved conditions observed by mid evening. Total snowfall was over 6 inches across much of the county, with 12.7 inches reported by the cooperative observer in Bloomfield.

Winter Storm, Antelope

When
February 24, 3:00 PM CST to February 25, 10:00 AM CST
Where
Antelope forecast zone
Reported by
Official NWS Observations
Coordinates
42.177, -98.067 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow by mid afternoon on 2/24. The snow became heavy at times through early evening, with the visibility occasionally lowered to 1/4 mile or less, with improved conditions observed by mid evening. Total snowfall of 6 inches was reported by the cooperative observer in Neligh.

Winter Storm, Cedar

When
February 24, 5:00 PM CST to February 25, 12:00 PM CST
Where
Cedar forecast zone
Reported by
Official NWS Observations
Coordinates
42.599, -97.252 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow by late afternoon on 2/24. The snow became heavy at times through mid evening, with the visibility occasionally lowered to 1/4 mile or less. Conditions improved by late evening, but light snow continued into midday on the 25th. Total snowfall of 6 to 10 inches was estimated over the county based on observations at adjacent counties and satellite pictures.

Winter Storm, Pierce

When
February 24, 6:00 PM CST to February 25, 10:00 AM CST
Where
Pierce forecast zone
Reported by
Official NWS Observations
Coordinates
42.264, -97.601 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow by late afternoon on 2/24. The snow became heavy at times through evening, with the visibility occasionally lowered to 1/2 mile or less. Conditions improved toward midnight, but light snow continued into late morning on the 25th. Total snowfall of around 6 inches was estimated over the county based on observations at adjacent counties and satellite pictures.

Winter Storm, Wayne

When
February 24, 6:00 PM CST to February 25, 12:00 PM CST
Where
Wayne forecast zone
Reported by
Official NWS Observations
Coordinates
42.209, -97.119 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow by late afternoon on 2/24. The snow became heavy at times through evening, with the visibility occasionally lowered to 1/2 mile or less. Conditions improved toward midnight, but light snow continued until around noon on the 25th. Total snowfall of around 6 inches was estimated over the county based on observations at adjacent counties and satellite pictures.

Winter Storm, Thurston

When
February 24, 7:00 PM CST to February 25, 12:00 PM CST
Where
Thurston forecast zone
Reported by
Official NWS Observations
Coordinates
42.158, -96.544 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow by early evening on 2/24. The snow became heavy at times through evening, with the visibility occasionally lowered to 1/2 mile or less. Conditions improved toward midnight, but light snow continued until around noon on the 25th. Total snowfall of around 6 inches was estimated over the county based on observations at adjacent counties and satellite pictures.

Winter Storm, Cuming

When
February 24, 7:00 PM CST to February 25, 10:00 AM CST
Where
Cuming forecast zone
Reported by
Official NWS Observations
Coordinates
41.916, -96.787 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow by early evening on 2/24. The snow became heavy at times through evening, with the visibility occasionally lowered to 1/2 mile or less. Conditions improved toward midnight, but light snow continued until late morning on the 25th. Total snowfall of around 6 inches was reported by the Wisner News-Chronicle around the area...which also fit in with observations from adjacent counties and satellite pictures.

Winter Storm, Dodge

When
February 24, 7:00 PM CST to February 25, 10:00 AM CST
Where
Dodge forecast zone
Reported by
Official NWS Observations
Coordinates
41.578, -96.654 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow by early evening on 2/24. The snow became heavy at times through evening, with the visibility occasionally lowered to 1/2 mile or less. Conditions improved after midnight, but light snow continued until late morning on the 25th. Total snowfall of 6 to 8 inches fell over most of the county with around 7.5 inches measured by the cooperative observer in Uehling and around 6 inches in Fremont.

Winter Storm, Douglas

When
February 24, 7:00 PM CST to February 25, 9:00 AM CST
Where
Douglas forecast zone
Reported by
Official NWS Observations
Coordinates
41.295, -96.154 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow by early evening on 2/24. The snow became heavy at times through evening, with the visibility occasionally lowered to 1/2 mile or less. Conditions improved after midnight, but light snow continued until late morning on the 25th. Total snowfall of around 6 inches was reported over much of the county with 5.6 inches measured at the NWS office in Valley.

Winter Storm, Washington

When
February 24, 7:00 PM CST to February 25, 10:00 AM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
41.531, -96.222 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow by early evening on 2/24. The snow became heavy at times through evening, with the visibility occasionally lowered to 1/2 mile or less. Conditions improved after midnight, but light snow continued until late morning on the 25th. Total snowfall of around 6 to 8 inches was estimated over the county based on reports from adjacent counties and satellite pictures.

Winter Storm, Burt

When
February 24, 7:00 PM CST to February 25, 10:00 AM CST
Where
Burt forecast zone
Reported by
Official NWS Observations
Coordinates
41.852, -96.329 (the zone’s center; the record gives no point)

Rain mixed with sleet and snow before changing to all snow by early evening on 2/24. The snow became heavy at times through evening, with the visibility occasionally lowered to 1/2 mile or less. Conditions improved after midnight, but light snow continued until late morning on the 25th. Total snowfall of around 6 to 8 inches was estimated over the county based on reports from adjacent counties and satellite pictures.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10668, 10669, 10670, 10687, 10688, 10689, 10690, 10692, 10693, 10694, 10695.